MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 45

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 45
Model Number 470298-11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The stapler 45 instrument was analyzed, and the complaint was not confirmed by failure analysis.Failure analysis found the instrument was active with 5 uses remaining.No product issue was identified.The complaint was confirmed by failure analysis.Additional observations not reported by site: the instrument was found to have a broken distal pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.The instrument was found to have the main tube broken.No material was found missing.
 
Event or Problem Description
It was reported that during central processing, the cable was broken on the stapler 45 instrument.The procedure was completed with no report of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the technicians were trained to do a quick look before insertion to look for anything out of the ordinary.Everything on the instrument appeared to be intact.It wasn¿t until the instrument was actually in the initial motions that the cable was discovered because the instrument would not move properly when tested by the surgeon (they always test the motion after initial insertion to be sure it is all working, which this was not).The staff removed the instrument and discovered the cable was damaged.The instrument never worked.After initial insertion, it did not motion properly so it was removed and inspected, discovering the cable.The instrument did not collide with any other instruments during the procedure.No fragments fell inside the patient's anatomy.The instrument was sent to isi for analysis.No photos or videos are available for review.
 
Additional Manufacturer Narrative
The endowrist stapler 45 instrument has been evaluated by the failure analysis (fa) team.Fa was able to reproduce and confirm the reported complaint.The instrument was found to have a broken (disposable loading unit) dlu wire at the distal end.The instrument failed the electrical continuity test.A review of the logs shows no errors.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18490517
Report Number2955842-2023-22050
Device Sequence Number6991385
Product Code NAY
UDI-Device Identifier00886874112427
UDI-Public(01)00886874112427(10)T10180622
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470298-11
Device Catalogue Number470298
Device Lot NumberT10180622 0068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown